Alert archive / Florida / Small Craft Advisories in 2016
Small Craft Advisory 38, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jul 27, 2016, 4:24 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2016, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 28, 2016, 4:06 AM EDT
- In force
- 12 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
788 WHUS72 KKEY 272024 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 424 PM EDT WED JUL 27 2016 GMZ052>055-072>075-280300- /O.NEW.KKEY.SC.Y.0038.160727T2024Z-160728T0300Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 424 PM EDT WED JUL 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. * WINDS...SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS WILL PREVAIL TONIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BS
2 follow-up statements
931 WHUS72 KKEY 280235 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1035 PM EDT WED JUL 27 2016 GMZ052>055-072>075-280900- /O.EXT.KKEY.SC.Y.0038.000000T0000Z-160728T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1035 PM EDT WED JUL 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT THURSDAY... * WINDS...SUSTAINED EASTERLY WINDS NEAR 20 KNOTS WILL PREVAIL OVERNIGHT. * WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... OR SEAS OF 7 FEET OR GREATER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
370 WHUS72 KKEY 280806 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 406 AM EDT THU JUL 28 2016 GMZ052>055-072>075-280915- /O.CAN.KKEY.SC.Y.0038.000000T0000Z-160728T0900Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 406 AM EDT THU JUL 28 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL, THE SOUTHEASTERN GULF OF MEXICO, AND THE FLORIDA STRAITS. WINDS AND SEAS WILL BE HIGHER IN AND NEAR SCATTERED SHOWERS AND THUNDERSTORMS. $$ BWC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 2:39 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 27, 2:39 PM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Key West FL 239 PM EDT WED JUL 27 2016 .DISCUSSION... .CURRENTLY... KBYX detects isolated showers over the coastal waters of the Florida Straits. Elsewhere, KBYX detects no precipitation echoes in the remainder of the forecast area. Skies over the island chain are partly cloudy. Winds over land are east near 15 mph. C-MAN winds, on average, are east near 15 knots, with gusts near 20 knots. Temperatures are in the mid to upper 80s. .SHORT TERM (Tonight through Friday night)... An Atlantic ridge of high pressure will extend across central Florida tonight through Friday night. An area of enhanced atmospheric moisture near the southeastern Bahamas will pass thorugh the Florida Keys after midnight tonight into Thursday morning. A second region of enhanced atmospheric moisture should move over the service area Thursday night. As a result, rain chances in the short term portion of the forecast should be highest after midnight tonight, Thursday morning, and Thursday night. && .LONG TERM (Saturday through Wednesday)... An Atlantic ridge of high pressure will extend across central Florida Saturday through Sunday night. A tropical wave may approach the Florida Keys early next week. No significant changes expected to the long term portion of the forecast. && .MARINE... A small craft advisory is in effect for the coastal waters of the Florida Straits tonight due to sustained east surface winds near 20 knots. Small craft are urged to exercise caution on the coastal waters of Hawk Channel and the offshore Gulf of Mexico tonight due to sustained east surface winds of 15 to 20 knots. Small craft are urged to exercise caution on the coastal waters of the Florida Straits Thursday and Thursday night due to sustained east to southeast surface winds of 15 to 20 knots. No advisories or cautionary headlines expected Friday through at least Monday night. && .AVIATION... Until 12z/28th, the best chance for sub-VFR conditions will be after 08z, but until then VFR conditions are anticipated at the Key West and Marathon terminals. East to southeast winds of 10 to 15 knots, with occasional gusts near 20 knots can be expected. && .CLIMATE... In 1930, the daily record low temperature of 70 degrees was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 88 82 89 / 40 40 40 30 Marathon 78 89 82 92 / 40 40 40 30 && .KEY Watches/Warnings/Advisories... FL...None. GM...Small Craft Advisory for GMZ052>055-072>075. && Public/Marine/Fire...BS Aviation/Nowcasts....APA Data Collection......Chesser Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 27, 2:24 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 224 PM EDT WED JUL 27 2016 FLZ076>078-GMZ031>035-042>044-052>055-072>075-281000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 224 PM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN. THE PRIMARY THUNDERSTORM HAZARDS ARE CLOUD TO SURFACE LIGHTNING STRIKES AND WIND GUSTS NEAR 35 KNOTS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF THE FLORIDA STRAITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS...AS WELL AS OVER NEARSHORE AND OFFSHORE WATERS ADJACENT TO THE ISLAND CHAIN THURSDAY THROUGH TUESDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BS
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:11 AM EDT | Special Marine Warning | KEY | 64 min |
Nearby
Small Craft Advisories in Florida, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.